Acardius acephalus after induced ovulation: A case report

D. A.J.P. Haring*, M. C. Cornel, J. C. van der Linden, J. M.G. van Vugt, M. L. Kwee

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

An excess of structural defects occurs in monozygotic twins compared to dizygotic twins or singletons. Among these defects the acardius acephalus or chorangiopagus parasiticus is one of the most rare and severe and a possible cause of pathology to the other twin. Ovulation induction by clomiphene causes an increased frequency of multiple gestation and possibly of monozygotic multiple pregnancy. In the present report, we describe a prenatally diagnosed and autopsied case of acardius acephalus from a pregnancy established after ovulation induction by clomiphene. Approximately 1.4% of pregnancies are accomplished after use of ovulation inducing medication in the Netherlands. A possible etiological role of clomiphene justifies close monitoring of future cases. © 1993 Wiley‐Liss, Inc.

Original languageEnglish
Pages (from-to)257-262
Number of pages6
JournalTeratology
Volume47
Issue number4
DOIs
Publication statusPublished - 1 Jan 1993

Cite this

Haring, D. A. J. P., Cornel, M. C., van der Linden, J. C., van Vugt, J. M. G., & Kwee, M. L. (1993). Acardius acephalus after induced ovulation: A case report. Teratology, 47(4), 257-262. https://doi.org/10.1002/tera.1420470402